Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest Blue_Eyed_Girl

Spotting (for the ladies)

Recommended Posts

Guest Blue_Eyed_Girl

Hey ladies,

I've been on Accutane for almost 6 months now and have been spotting, on a daily basis, for 2 months. It wasn't a problem at all until I recently met someone and have become intimate with him. So, as I'm sure you can imagine, this is quite embarrassing! I'm spotting as if it were the last day of my period....except, it's happening everyday...blah. So, I made an "executive" (LOL) decision to stop taking Accutane yesterday. My skin is clear and has been for about a month (except for the lovely red marks leftover, which are fading well - actually!!), so I'm hoping that 5.5 months of 40 mg a day will have been enough to clear me for good.

My question is... how long until I stop spotting?? And also, any tips/suggestions as to how I can keep my skin clear (maintenance)?

Any comments would be GREATLY appreciated. :)

Geez, the things we do for our men! LOL!!!

Thanks so much!!

Robyn

Share this post


Link to post
Share on other sites

Robyn, I'd recommend that you see a gynecologist before deciding to stop the Accutane. I only say that because I had the same problem a few years ago (before Accutane), and it was caused by something funky happening in my uterus. A D&C cured it. It could be that it's just a coincidence that it happened while on Accutane. Your gyn could tell you for sure. I'd hate to see you give up the Accutane and a shot at better skin, only to find out later than the Accutane didn't cause it. Good luck with it, and I hope it all works out for the best for you.

Share this post


Link to post
Share on other sites
Guest Blue_Eyed_Girl
Robyn, I'd recommend that you see a gynecologist before deciding to stop the Accutane. I only say that because I had the same problem a few years ago (before Accutane), and it was caused by something funky happening in my uterus. A D&C cured it. It could be that it's just a coincidence that it happened while on Accutane. Your gyn could tell you for sure. I'd hate to see you give up the Accutane and a shot at better skin, only to find out later than the Accutane didn't cause it. Good luck with it, and I hope it all works out for the best for you.

Share this post


Link to post
Share on other sites

Hey Robyn! Just thought I'd let you know what my ob/gyn said about this. I called b/c the same thing has been happening to me for 5 days now. She said that it's not related to accutane and isn't in any way bad; she did, however, say it could be related to the pill. I highly doubt that given that I've been on the same pill for 2 years and never had this, not to mention that other people are getting this at the same time while on tane... Anyway, she said it's no biggie and not to worry about it. :)

Share this post


Link to post
Share on other sites

If you're on the pill, that's more likely to be the problem. If you're not religiously compliant with taking your pill at approximately the same time everyday, consistently!, you may spot. If you're NOT on the pill, get an OB/GYN appointment. Spotting is not normal and may signify a problem that could be easily remedied, such as indicated above, by a D&C (dilation and curettage).

Share this post


Link to post
Share on other sites

like everyone else said - see a gynecologist. it is unlikely that accutane is the culprit in this situation.

Share this post


Link to post
Share on other sites
Guest Blue_Eyed_Girl

Wow - I may have gone off Accutane too soon then. The only reason I went off is because of the spotting. :(

I'll make an appointment with my gyn and see what she says.

Thanks everyone!!!

Share this post


Link to post
Share on other sites
Wow - I may have gone off Accutane too soon then. The only reason I went off is because of the spotting. :(

I'll make an appointment with my gyn and see what she says.

Thanks everyone!!!

Share this post


Link to post
Share on other sites
Guest Blue_Eyed_Girl
I agree with everyone I hope you take their advice...you should not have stopped the Accutane if you only had a few weeks left to go...think about it...just a few more weeks is easy compared to a few months...and your sweetie should be understanding I am sure...the sacrifice of waiting those few more weeks is worth the good skin right? ;) How long have you been off of the Accutane...I think my derm told me it stays in your system a good 10 days if you happen to run out of pills so maybe its not to late to start back taking them. Also a nurse at my derm's office told me that she stopped her Accutane with one month left to go and after a few months to a year her acne started coming back. She told me the importance of finishing your course of treatment...so everyone keep that in mind.

Share this post


Link to post
Share on other sites

Hi -

I had the same thing on Accutane, spotting here/there mid-cycle. Only a few days though and not daily. I'm not on the pill. Also, my periods were heavier on Tane and I had more cramping. I'd see your GYN if this is happening a lot like you mention. It could be something else.

I'm off Tane now and all is back to normal. Good luck and take care.

Yvette

Share this post


Link to post
Share on other sites

Unbelievably I am in the same boat. I have been spotting for the past 4 days. Doc says its my birth control and it is no biggie...I dont care what it is, I just want it to stop. I am dating someone and we recently became intimate just like BlueEyed mentioned in her situation. This is absolutely crazy. I am wondering if I douche if it will work. What do you ladies think?

Share this post


Link to post
Share on other sites
Guest Blue_Eyed_Girl

FINALLY GOT RID OF MY PROBLEM!! :dance:

I had a blodclot (probably caused by Accutane) inside of me. Blah. How gross!! That's what was causing the spotting. And because I didn't get an internal checkup sooner, it got bigger and bigger and the spotting got worse and worse.

I stopped spotting the VERY moment the doctor removed it and I've been fine since then.

Just thought I'd let you girls know and have a post here about it, in case others are experiencing the same.

Robyn

Share this post


Link to post
Share on other sites
FINALLY GOT RID OF MY PROBLEM!! :dance:

I had a blodclot (probably caused by Accutane) inside of me. Blah. How gross!! That's what was causing the spotting. And because I didn't get an internal checkup sooner, it got bigger and bigger and the spotting got worse and worse.

I stopped spotting the VERY moment the doctor removed it and I've been fine since then.

Just thought I'd let you girls know and have a post here about it, in case others are experiencing the same.

Robyn

Share this post


Link to post
Share on other sites

i am also having trouble with my periods..i used to be really regular...not now that im on accutane i have my period every 1.5 months or every 2 weeks. its really weird. i havent had a period in 40 days...but i know im not pregnant because i havent had sex, and i just had the pregnancy done like 3 days ago. does anybody know why this is?

Share this post


Link to post
Share on other sites

Did you Dr. say the blood clot was caused by Tane?

I've had similar problems - spotting, extra heavy.... and I'm not on the pill.

Can't wait to be done!

Share this post


Link to post
Share on other sites
Guest Blue_Eyed_Girl
Did you Dr. say the blood clot was caused by Tane?

I've had similar problems - spotting, extra heavy.... and I'm not on the pill.

Can't wait to be done!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×